Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 182, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 12, 2013, 3:51 PM EDT for 4 counties in Pennsylvania. It was in force for 84 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2013, 3:51 PM EDT (19:51 UTC)
- Expired
- Sep 12, 2013, 5:15 PM EDT
- In force
- 84 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 4:00 PM EDT | TSTM WND DMG | Red Lion, PA | WIRES DOWN ON PLEASANT GROVE ROAD |
| Sep 12, 4:15 PM EDT | TSTM WND DMG | Carroll Valley, PA | TREES DOWN ON WIRES ON STEELMAN MARKER ROAD |
| Sep 12, 4:40 PM EDT | TSTM WND DMG | 1 W York, PA | TWO STANDS BLOWN DOWN AT YORK COUNTY FAIRGROUNDS |
| Sep 12, 4:50 PM EDT | TSTM WND DMG | Manchester, PA | TREE DOWN ON A HOME |
| Sep 12, 4:50 PM EDT | TSTM WND DMG | York, PA | TREES DOWN DOWNTOWN |
| Sep 12, 4:52 PM EDT | TSTM WND DMG | 2 N York, PA | TREES DOWN ON INTERSTATE 83 NORTH OF ROUTE 30 INTERCHANGE |
| Sep 12, 4:54 PM EDT | TSTM WND DMG | York, PA | WIRES DOWN ON WEST COTTAGE PLACE IN YORK CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WUUS51 KCTP 121951
SVRCTP
PAC001-041-071-133-122115-
/O.NEW.KCTP.SV.W.0182.130912T1951Z-130912T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY PENNSYLVANIA...
SOUTH CENTRAL CUMBERLAND COUNTY PENNSYLVANIA...
WEST CENTRAL LANCASTER COUNTY PENNSYLVANIA...
YORK COUNTY PENNSYLVANIA...
* UNTIL 515 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MOUNT HOLLY SPRING TO SEVEN STARS TO EMMITSBURG...MOVING EAST AT 20
MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
AKRON...COLUMBIA...DALLASTOWN...EAST PETERSBURG...ELIZABETHTOWN...
GETTYSBURG...HANOVER...LITITZ...MILLERSVILLE...MOUNT JOY...
PARKVILLE...RED LION...SPRY...WEIGELSTOWN...YORK...BAINBRIDGE...
BONNEAUVILLE...CARROLL VALLEY...CASHTOWN AND CODORUS.
YORK COUNTY FAIR IS UNDER THIS WARNING. THOSE WHO ARE ATTENDING OR
INVOLVED WITH YORK COUNTY FAIR SHOULD PREPARE FOR THE DANGEROUS
WEATHER CONDITIONS.
OTHER NOTABLE LOCATIONS IN THE WARNING... GETTYSBURG NATIONAL
MILITARY PARK...SKI ROUNDTOP SKI AREA...LIBERTY MOUNTAIN RESORT...
FRANKLIN AND MARSHALL COLLEGE...GETTYSBURG COLLEGE...YORK COLLEGE OF
PENNSYLVANIA AND PENN STATE YORK.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
&&
LAT...LON 3973 7742 3991 7743 4013 7724 4015 7675
4012 7672 4015 7670 4017 7609 4005 7630
3988 7650 3972 7656
TIME...MOT...LOC 1951Z 273DEG 18KT 4011 7715 3988 7721
3968 7731
$$
FORECASTER: LAMBERT1 follow-up statement
563
WWUS51 KCTP 122027
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT THU SEP 12 2013
PAC041-122036-
/O.CAN.KCTP.SV.W.0182.000000T0000Z-130912T2115Z/
CUMBERLAND PA-
427 PM EDT THU SEP 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 3973 7711 4014 7702 4015 7675 4012 7672
4015 7670 4017 7609 4005 7630 3988 7650
3972 7656
TIME...MOT...LOC 2026Z 273DEG 18KT 4010 7692 3987 7698
3967 7708
$$
PAC001-071-133-122115-
/O.CON.KCTP.SV.W.0182.000000T0000Z-130912T2115Z/
ADAMS PA-LANCASTER PA-YORK PA-
427 PM EDT THU SEP 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR YORK...LANCASTER AND ADAMS COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WELLSVILLE TO ABBOTTSTOWN TO
LITTLESTOWN...MOVING EAST AT 20 MPH.
LOCATIONS INCLUDED IN THE WARNING...
MOUNT JOY...MILLERSVILLE...LITITZ...ELIZABETHTOWN...EAST
PETERSBURG...COLUMBIA...AKRON...YORK...WEIGELSTOWN...SPRY...RED
LION...PARKVILLE...HANOVER...DALLASTOWN...NEW OXFORD...
MCSHERRYSTOWN...LAKE MEADE...EAST BERLIN...ROTHSVILLE AND MOUNTVILLE.
YORK COUNTY FAIR CONTINUES TO BE COVERED BY THIS WARNING. THOSE WHO
ARE ATTENDING OR INVOLVED WITH YORK COUNTY FAIR SHOULD PREPARE FOR
THE DANGEROUS WEATHER CONDITIONS.
OTHER NOTABLE LOCATIONS IN THE WARNING... SKI ROUNDTOP SKI AREA...
FRANKLIN AND MARSHALL COLLEGE...YORK COLLEGE OF PENNSYLVANIA AND PENN
STATE YORK.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3973 7711 4014 7702 4015 7675 4012 7672
4015 7670 4017 7609 4005 7630 3988 7650
3972 7656
TIME...MOT...LOC 2026Z 273DEG 18KT 4010 7692 3987 7698
3967 7708
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:48 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 12, 3:48 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EDT THU SEP 12 2013 .SYNOPSIS... A STRONG COLD FRONT WILL PASS THROUGH THIS EVENING AND EARLY TONIGHT...ENDING THE HOT AND HUMID WEATHER OF THE PAST SEVERAL DAYS. ANOTHER TASTE OF FALL WILL ARRIVE IN THE WAKE OF THIS FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED FROM FRIDAY INTO THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... LONG-LIVED BOW ECHO INHERITED FROM THE WEST LATE THIS MORNING/EARLY AFTN CONTINUES TO BLOW DOWN TREES AS IT GETS INTO THE MID SUSQ/LOWER SUSQ WHERE CAPES ARE HIGHER THAN THE NORTHERN THIRD/HALF OF THE AREA. HRRR AND RUC ARE IN AGREEMENT IN INDICATING A SECONDARY BUT MUCH MORE-BROKEN AND SHORTER/WEAKER LINE OF SHOWERS/STORM MOVING THROUGH BETWEEN 23Z-02Z. THIS IS ALL IN LINE WITH THE GOING FCST. DISSIPATION OF THE SHOWERS SHOULD OCCUR AFTER SUNSET. SOME SHOWERS MAY LINGER ALONG THE FAR EAST AND FAR SRN TIER THRU MIDNIGHT...BUT THESE SHOULD BE WELL BEHIND THE BEST MOISTURE AND HEATING. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... MOST IF NOT ALL THE SHOWERS SHOULD BE GONE BY MIDNIGHT...AND WIND STAYS UP FOR MUCH OF THE NIGHT. BUT LOW CLOUDS AND SOME FOG IS EXPECTED TONIGHT WITH HIGH MSTR AND ASCENT INTO THE MTNS. DOWNSLOPE MAY HELP SOME CLEARING OCCUR IN THE SE...BUT WILL PLAY IT MORE CLOUDY AT FIRST AND P/C LATER. DESPITE THE CLOUDS...TEMP ADV IS STRONGLY NEG AND TEMPS SHOULD DROP INTO THE 40S IN THE N AND 50S MOST ELSEWHERE. THE 5H TROUGH AXIS STILL SLATED TO SWING THROUGH LATE TONIGHT AND DURING THE DAY TIME ON FRI. THE INSTAILITY SHOULD DRIVE ADDITIONAL SHOWERS AND PERHAPS THUNDER OVER THE ALLEGHENIES - BUT WILL LEAVE THUNDER OUT FOR NOW. TEMPS WON/T RISE MUCH ON FRI...WITH THE NEG TEMP ADV AND CLOUDS IN THE NWRN 1/2 TO 2/3RDS OF THE AREA. EXPECT HIGHS ONLY IN THE LOWER/MID 50S IN BRADFORD AND UPPER 50S IN THE LAURELS. THE TEMPS WILL BE MORE NORMAL IN THE DOWNSLOPE OF THE SE. GUSTY WINDS WILL MAKE IT FEEL EVEN MUCH COOLER. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE MAIN STORY OF THE EXTENDED IS A RETURN TO AUTUMN AS TEMPERATURES DROP BACK TO WELL BELOW NORMAL LEVELS. EXPECTING A MUCH COOLER WEEKEND WITH TEMPERATURES FROM THE MID 60S ON SATURDAY...TO LOW 70S ON SUNDAY. A WEAK SHORTWAVE IS PROGGED TO DROP THROUGH THE UPPER FLOW SOMETIME MONDAY BRINGING ANOTHER FRONT. THE WEAKNESS OF THE SYSTEM AND THE DRYNESS OF THE AIR IN PLACE BRINGING INTO QUESTION HOW MUCH PCPN MAY ACCOMPANY THE FRONT...SO KEPT MINIMAL POPS ATTM. THE SECOND ANTICYCLONE FOLLOWS TUE INTO WEDNESDAY FOR YET MORE DRY WEATHER. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... STORMS OVER THE EAST ARE MOVING QUICKLY...BUT WILL STILL HAVE POTENTIAL TO MAKE 40+KT GUSTS IN MDT AND LNS IN VERY SHORT ORDER. THIS LINE SHOULD CONTINUE EAST AND BE OUT OF THE AREA BY 22Z. BUT AN ADDITIONAL AREA OF SCT SHRA AND POSS T WILL SLIDE THROUGH AS THE COLD FRONT MOVES THROUGH LATE THIS EVENING AND EARLY TONIGHT. COOLER AND DRIER AIR WILL BEGIN TO WORK IN BEHIND THE COLD FRONT TONIGHT. HOWEVER...LINGERING LOW LEVEL MOISTURE FORCED TO ASCEND THE ALLEGHENY MTNS WILL PROBABLY PRODUCE SOME IFR CIGS AT BFD AND JST. SHORT STATURE AND BRIEF DURATION/CLOSED CELLULAR BUT INTENSE CONVECTION IS POSSIBLE ON FRI - MAINLY IN THE AFTN AS THE COLDEST AIR ALOFT AND THE STRONGEST SHORT WAVE TROUGH CROSSES THE AREA. THE MOST LIKELY TERMINALS WHICH MIGHT SEE SOME IMPACT WILL BE JST AND BFD. WINDS WILL STAY UP A LITTLE TONIGHT AND PICK UP AND GUST INTO THE 20-25KT RANGE DURING THE DAY AND MAYBE A LITTLE STRONGER IN THE AFTN FRI. OUTLOOK... SAT...NO SIG WX EXPECTED. SUN...PATCHY AM FOG POSSIBLE...OTHERWISE VFR. SUN PM-MON AM...ISOLD SHRA POSS. MON PM...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...CERU AVIATION...DANGELO
Hazardous weather outlook, Sep 12, 12:39 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1239 PM EDT THU SEP 12 2013 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-131645- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1239 PM EDT THU SEP 12 2013 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. BRIEF HEAVY RAIN MAY CREATE MINOR FLOODING IN AREAS WHICH RECEIVED HEAVY RAIN ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-131645- WARREN- 1239 PM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 12, 2:27 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT THU SEP 12 2013
PAZ006-037-041-121915-
NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
227 PM EDT THU SEP 12 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LYCOMING...
SOUTHEASTERN POTTER AND TIOGA COUNTIES...
AT 223 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHERRY SPRINGS STATE
PARK...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LEETONIA...
LEONARD HARRISON STATE PARK...WELLSBORO...KEENEYVILLE AND MANSFIELD.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA AND
MANSFIELD UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
LAT...LON 4198 7691 4161 7687 4160 7682 4157 7681
4150 7778 4174 7793 4201 7749 4200 7693
FORECASTER: CERULocal storm report, Sep 12, 2:35 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 1 ENE LYONSTOWN 40.94N 77.73W
09/12/2013 CENTRE PA FIRE DEPT/RESCUE
TREES AND WIRES DOWN ON JACKSONVILLE ROAD
&&
EVENT NUMBER CTP1300415
TYBURSKISpecial weather statement, Sep 12, 2:35 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU SEP 12 2013
PAZ019-026>028-049-050-056-057-121930-
DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
SOUTHERN CENTRE PA-UNION PA-
235 PM EDT THU SEP 12 2013
...STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...NORTHEASTERN
HUNTINGDON...NORTHERN PERRY...NORTHWESTERN DAUPHIN...SNYDER...
SOUTHEASTERN CENTRE AND SOUTHERN UNION COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CENTRE...
DAUPHIN...HUNTINGDON...JUNIATA...MIFFLIN...PERRY...SNYDER AND UNION
COUNTIES AT 232 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22/522...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE
ROAD 45.
LAT...LON 4074 7779 4097 7692 4067 7691 4063 7695
4061 7693 4061 7691 4044 7690 4040 7777
FORECASTER: CERUSpecial weather statement, Sep 12, 3:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT THU SEP 12 2013
PAZ065-066-122030-
LANCASTER PA-YORK PA-
334 PM EDT THU SEP 12 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK AND SOUTHERN
LANCASTER COUNTIES...
AT 332 PM EDT...A STRONG THUNDERSTORM WAS NEAR FELTON...MOVING EAST
AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT BROGUE...
SUNNYBURN...HOLTWOOD...SMITHVILLE AND QUARRYVILLE.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
ROUTE 322...STATE ROAD 41.
LAT...LON 3997 7660 4013 7619 4017 7591 4014 7587
4011 7593 4004 7593 3996 7599 3987 7598
3985 7601 3983 7601 3979 7604 3972 7610
3972 7663
FORECASTER: CERULocal storm report, Sep 12, 3:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SOUTH WILLIAMSPORT 41.23N 77.00W
09/12/2013 LYCOMING PA FIRE DEPT/RESCUE
TREE DOWN ON CAR ON ROUTE 654 NO INJURIES
&&
EVENT NUMBER CTP1300416
TYBURSKILocal storm report, Sep 12, 3:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 1 ENE BRIDGEPORT 40.98N 78.54W
09/12/2013 CLEARFIELD PA 911 CALL CENTER
TREES BLOCKING CURWENSVILLE GRAMPIAN HIGHWAY
0130 PM TSTM WND DMG 1 SE BRIDGEPORT 40.97N 78.54W
09/12/2013 CLEARFIELD PA FIRE DEPT/RESCUE
TREES DOWN ALONG WINDY HILL ROAD
0135 PM TSTM WND DMG 1 S KREBS 40.97N 78.41W
09/12/2013 CLEARFIELD PA FIRE DEPT/RESCUE
WIRES DOWN ON OLD ERIE PIKE
0145 PM TSTM WND DMG 1 NNW MADERA 40.84N 78.44W
09/12/2013 CLEARFIELD PA FIRE DEPT/RESCUE
WIRES DOWN ACROSS SPRUCE STREET
0151 PM TSTM WND DMG BIGLER 40.98N 78.31W
09/12/2013 CLEARFIELD PA FIRE DEPT/RESCUE
WIRES DOWN ON BIGLER ROAD
0220 PM TSTM WND DMG 1 ENE LYONSTOWN 40.94N 77.73W
09/12/2013 CENTRE PA FIRE DEPT/RESCUE
TREES AND WIRES DOWN ON JACKSONVILLE ROAD
0330 PM TSTM WND DMG SOUTH WILLIAMSPORT 41.23N 77.00W
09/12/2013 LYCOMING PA FIRE DEPT/RESCUE
TREE DOWN ON CAR ON ROUTE 654 NO INJURIES
&&
EVENT NUMBER CTP1300410 CTP1300411 CTP1300412 CTP1300414 CTP1300413
CTP1300415 CTP1300416
TYBURSKIThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:21 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Sep 11, 8:59 PM EDT | Special Weather Statement | CTP | Potter | 61 min |
| Sep 12, 9:59 AM EDT | Special Weather Statement | CTP | Lancaster, York | 31 min |
| Sep 12, 12:47 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 43 min |
| Sep 12, 12:57 PM EDT | Special Weather Statement | CTP | Potter | 33 min |
| Sep 12, 1:03 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 57 min |
| Sep 12, 1:17 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 43 min |
| Sep 12, 1:27 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 48 min |
| Sep 12, 1:52 PM EDT | Special Weather Statement | CTP | Potter | 38 min |
| Sep 12, 2:00 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton, Lycoming, Union | 60 min |
| Sep 12, 2:27 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 48 min |
| Sep 12, 2:35 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin, Snyder | 55 min |
| Sep 12, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Dauphin, Juniata, Mifflin, Perry, Snyder and 1 more | 64 min |
| Sep 12, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 4 more | 64 min |
| Sep 12, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Cumberland, Dauphin, Franklin, Juniata, Lancaster and 8 more | 47 min |
| Sep 12, 3:34 PM EDT | Special Weather Statement | CTP | Lancaster | 56 min |
| Sep 12, 3:38 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 67 min |
| Sep 12, 4:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Sullivan | 58 min |
| Sep 12, 4:08 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Cumberland, Dauphin, Lancaster, Lebanon, Montour and 4 more | 52 min |
| Sep 12, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 77 min |
| Sep 12, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 31 min |
| Sep 12, 5:09 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, York | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.